MAUDE Adverse Event Report: SYNTHES TUTTLINGEN FORCEPS FOR BROKEN SCREW REMOVAL

SYNTHES TUTTLINGEN FORCEPS FOR BROKEN SCREW REMOVAL
Catalog Number 398.65
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly there was no patient involvement.Date of event is unknown.Device is an instrument and is not implanted/explanted.A device history record review was performed for the subject device lot number a7oa38.Manufacturing location: (b)(4).Date of manufacture: 29-sep-2005.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.No service history review can be performed as part number 398.65 with lot number(s) a7oa38 / 5093387 is a lot/batch controlled item.The source of the manufacture date is the release to warehouse date.The service history review is unconfirmed.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by service and repair that on (b)(6) 2017 that the hospital returned the forceps for broken screw removal instrument with a broken latch.A instrument fragment was also returned.It is unknown when the instrument broken and the hospital personnel has no additional information on this item.No patient involvement.This is report 1 of 1 for com-(b)(4).
 
Additional Manufacturer Narrative
A service and repair evaluation was performed on the returned subject device.The customer reported the latch was broken.The repair technician reported the leaf was broken and the hex screw was removed.Leaf/spring broken is the reason for repair.The cause of the issue is unknown.The following parts were replaced: hex screw, leaf spring.The item was repaired per the inspection sheet, passed synthes final inspection on 11-apr-2017 and was returned to the customer on 02-may-2017.The evaluation was confirmed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FORCEPS FOR BROKEN SCREW REMOVAL
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6515255
Report Number9680938-2017-10069
Device Sequence Number1641422
Product Code HTD
UDI-Device Identifier10886982201492
UDI-Public(01)10886982201492(10)A7OA38
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number398.65
Device Lot NumberA7OA38
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/24/2017
Supplement Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1